Alert archive / Illinois / Flash Flood Warnings in 2019
Flash Flood Warning 5, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 23, 2019, 3:34 AM CDT for Cumberland County, Effingham County, Shelby County, Illinois. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2019, 3:34 AM CDT (08:34 UTC)
- Expired
- May 23, 2019, 9:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, IL, Effingham County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 125 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 7:00 AM CDT | HEAVY RAIN 1.25 | 4 Ne Cowden, IL | COCORAHS STATION IL-SH-3 4 NW MODE. |
| May 23, 7:00 AM CDT | HEAVY RAIN 1.31 | 2 Wsw Sigel, IL | COCORAHS STATION IL-EF-13 EFFINGHAM 6.7 N. |
| May 23, 7:00 AM CDT | HEAVY RAIN 1.32 | 1 E Effingham, IL | COCORAHS STATION IL-EF-30 , IL. |
| May 23, 7:00 AM CDT | HEAVY RAIN 1.34 | 1 Se Effingham, IL | CO-OP OBSERVER STATION EFMI2 EFFINGHAM. |
| May 23, 7:25 AM CDT | HEAVY RAIN 1.26 | Beecher City, IL | CO-OP OBSERVER STATION BEEI2 BEECHER CITY. |
| May 23, 8:30 AM CDT | HEAVY RAIN 1.03 | 2 Wnw Effingham, IL | COCORAHS STATION IL-EF-6 2 WNW EFFINGHAM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
537
WGUS53 KILX 230834
FFWILX
ILC035-049-173-231430-
/O.NEW.KILX.FF.W.0005.190523T0834Z-190523T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
334 AM CDT Thu May 23 2019
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Southern Shelby County in central Illinois...
Western Cumberland County in east central Illinois...
Northern Effingham County in south central Illinois...
* Until 930 AM CDT.
* At 333 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Effingham, Toledo, Altamont, Neoga, Teutopolis, Greenup,
Stewardson, Cowden, Beecher City, Jewett, Shumway, Montrose,
Woodbury, Moccasin, Herrick, Sigel, Trowbridge, Mode and Lake Sara.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
This includes the following highways...
Interstate 57 between mile markers 158 and 177.
Interstate 70 between mile markers 88 and 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3904 8880 3922 8881 3922 8914 3923 8914
3938 8821 3919 8815 3917 8824 3917 8836
3914 8836
$$
372 follow-up statements
588
WGUS73 KILX 231021
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
521 AM CDT Thu May 23 2019
ILC035-049-173-231430-
/O.CON.KILX.FF.W.0005.000000T0000Z-190523T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shelby-Cumberland-Effingham-
521 AM CDT Thu May 23 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
SOUTHERN SHELBY...WESTERN CUMBERLAND AND NORTHERN EFFINGHAM
COUNTIES...
At 519 AM CDT, Doppler radar indicated thunderstorms had produced
around two inches of rain. Although little additional rainfall
is expected, flash flooding is expected to continue this morning.
Some locations that will experience flooding include...
Effingham, Toledo, Altamont, Neoga, Teutopolis, Greenup, Stewardson,
Cowden, Beecher City, Jewett, Shumway, Montrose, Woodbury, Moccasin,
Herrick, Sigel, Trowbridge, Mode and Lake Sara.
This includes the following highways...
Interstate 57 between mile markers 158 and 177.
Interstate 70 between mile markers 88 and 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3904 8880 3922 8881 3922 8914 3923 8914
3938 8821 3919 8815 3917 8824 3917 8836
3914 8836
$$
37652
WGUS73 KILX 231433
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
933 AM CDT Thu May 23 2019
ILC035-049-173-231440-
/O.EXP.KILX.FF.W.0005.000000T0000Z-190523T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shelby-Cumberland-Effingham-
933 AM CDT Thu May 23 2019
...THE FLASH FLOOD WARNING FOR SOUTHERN SHELBY...WESTERN CUMBERLAND
AND NORTHERN EFFINGHAM COUNTIES HAS EXPIRED...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
A Flash Flood Warning remains in effect for southern and central
Effingham County until 1045 AM CDT.
LAT...LON 3904 8880 3922 8881 3922 8914 3923 8914
3938 8821 3919 8815 3917 8824 3917 8836
3914 8836
$$
BarkerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 23, 12:57 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 23, 12:57 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1257 AM CDT Thu May 23 2019 .UPDATE... Issued at 923 PM CDT Wed May 22 2019 Area of storms continuing to develop and move into Central IL mostly NW of the IL River valley this evening. Ongoing potential severe weather the main concern, and only minor updates to the forecast are required at this point. To the severe threat, an area of instability out ahead of the advancing storms providing a little bit of fuel...when able to lift through the mixed layer cap. Plenty of shear in place, bulk shear in the 50-60kts, to assist in the development and counter any suppression of the storm genesis. Threat will remain in place for damaging winds and isolated tornadoes through the evening in the watch area. && .SHORT TERM...(This evening through Thursday) ISSUED AT 251 PM CDT Wed May 22 2019 Although not much evidence in wind field, nice moisture discontinuity evident across northwest Missouri into western Wisconsin with dew points generally in the 50s and temps in the 70s to the southeast and 40s to near 50 dewpoints and temps in the 50s and 60s northwest. This boundary will shift southeast in response to surface low over southwest Minnesota pulling quickly out to the northeast. As the boundary moves southeast it will encounter an increasing unstable environment. One missing factor that is currently not evident is convergence along the discontinuity. 12z models suggest a low-level jet will develop this evening and the interaction of the jet with the boundary will be sufficient to focus moisture and enable the development of convection which will tap into the instability. The LLJ will also provide a good source of shear producing effective SRH around 300 m2/s2 this evening. The intensity of the convection and the speed at which the boundary can move southeast overnight depends on the strength and organization of the cold pool. Initial threat this evening to the northwest of the Illinois River will likely be large hail, localized gusty winds, and possibly a tornado. As the system becomes better organized the main threat of straight-line damaging winds will become the primary threat. Late tonight the instability should diminish and the storms should weaken. Models do differ on the level of organization and therefore how far the line gets overnight. This will have a bearing on whether any residual threat remains for Thursday. If the front stalls as expected in the southeast forecast area some threat of storms refiring in the afternoon south of I-70 will be possible. If a cold pool doesn't push the storms southeast, development on Thursday could be further north across the heart of the forecast area. Location of the boundary will also have implications as to the temperatures tomorrow. May be a significant gradient between upper 70s north to approaching 90 in the southeast. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 251 PM CDT Wed May 22 2019 Overall pattern changes little into next week with occasional waves riding along the downstream side of the long-wave trough over the Great Basin and southwest U.S. Models in decent agreement with the general pattern. With the boundary oscillating across the area in response to the waves. Blend of medium-range models keep at least a chance of rain in some part of the forecast area through the period. WPC 7-day QPF suggests highest rain threat will be in the Illinois Valley where 3 to 4 inches of rain will be possible between now and mid-week next week. With split flow and northern stream remaining mostly north of the Canadian border, temps should be above normal for the end of May. There is some indication that phasing may be possible by the end of the period and some cooler air may advect into Illinois, but the solution envelope is all over the place as evidenced by the latest 12z GEFS suite showing anything from mid-80s to mid-60s next Wednesday. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1253 AM CDT Thu May 23 2019 A line of severe thunderstorms is tracking east across central Illinois. The strongest storms will impact DEC, BMI, and CMI through 07Z to 09Z, then additional scattered embedded thunderstorms will be possible for another hour or two before activity settles southeast of the terminals. Winds will veer to westerly behind the thunderstorms tonight, then eventually veer to the north and northeast Thursday evening as surface ridge builds into the Upper Midwest. After the storms overnight, fair weather and VFR conditions should prevail the remainder of the forecast period, but additional thunderstorms are expected Thursday night beyond the current TAF period. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HJS SHORT TERM...Barker LONG TERM...Barker AVIATION...Deubelbeiss
Hazardous weather outlook, May 22, 3:09 PM CDT, 12 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 309 PM CDT Wed May 22 2019 ILZ027>031-036-037-040-041-047>050-231100- Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler- Scott-Stark-Tazewell-Woodford- 309 PM CDT Wed May 22 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is an enhanced risk for severe weather tonight. Thunderstorms will develop across northern Missouri late this afternoon...then will spread into the Illinois River Valley this evening. Given the moderately unstable and highly sheared airmass in place, some of the storms will be capable of producing damaging wind gusts and large hail. A few tornadoes will be possible as well. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Moderate flooding will continue along the Illinois River from Henry to Peoria...while major flooding continues near Havana and downstream from Beardstown through at least early next week. There will be additional periodic chances for thunderstorms Friday through Tuesday. Some of these storms could produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this evening...particularly between 7pm and midnight. ILZ038-042>045-051>053-231100- Champaign-Christian-De Witt-Logan-Macon-McLean-Piatt-Sangamon- 309 PM CDT Wed May 22 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... There is a slight risk for severe weather tonight. Thunderstorms will develop across northern Missouri late this afternoon...then will spread into the Illinois River Valley this evening. The storms will then shift eastward to the I-55 corridor toward midnight. Given the moderately unstable and highly sheared airmass in place, some of the storms will be capable of producing damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... There will be additional periodic chances for thunderstorms Friday through Tuesday. Some of these storms could produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight...particularly between 10pm and 3am. ILZ046-054>057-061>063-066>068-071>073-231100- Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham- Jasper-Lawrence-Moultrie-Richland-Shelby-Vermilion- 309 PM CDT Wed May 22 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... There is a chance of thunderstorms tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... There will be additional periodic chances for thunderstorms Friday through Tuesday. Some of these storms could produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is unlikely through tonight. Barnes
In the hours before
Local storm report, May 23, 2:47 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
247 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG CANTON 40.56N 90.04W
05/22/2019 FULTON IL PUBLIC
DRIVE-UP ATM BUILDING BLOWN OVER.
1215 AM TSTM WND DMG 2 S GREENVIEW 40.06N 89.74W
05/23/2019 MENARD IL PUBLIC
THREE TREES BLOWN DOWN.
1234 AM TSTM WND DMG LINCOLN 40.15N 89.37W
05/23/2019 LOGAN IL EMERGENCY MNGR
DOWNED TREE LIMB DAMAGED TWO CARS.
1236 AM TSTM WND DMG 2 NE LINCOLN 40.17N 89.34W
05/23/2019 LOGAN IL EMERGENCY MNGR
TWO VEHICLES BLOWN OFF OF INTERSTATE 55.
1240 AM TSTM WND DMG 2 SW ATLANTA 40.24N 89.26W
05/23/2019 LOGAN IL EMERGENCY MNGR
VEHICLE ON INTERSTATE 55 BLOWN INTO DITCH.
0127 AM TSTM WND DMG FISHER 40.32N 88.35W
05/23/2019 CHAMPAIGN IL PUBLIC
LARGE TREE BRANCH DOWN ON HOUSE.
&&
MILLERLocal storm report, May 23, 3:10 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
310 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM TSTM WND DMG 2 NW FITHIAN 40.13N 87.90W
05/23/2019 VERMILION IL EMERGENCY MNGR
LARGE TREE LIMBS AND POWER LINES DOWN ON ILLINOIS ROUTE
49 AND 1900 NORTH ROAD.
0206 AM TSTM WND DMG 1 E FITHIAN 40.11N 87.86W
05/23/2019 VERMILION IL EMERGENCY MNGR
NUMEROUS POWER POLES BLOWN DOWN AT US HIGHWAY 150 AND 450
EAST ROAD.
0217 AM TSTM WND DMG DANVILLE 40.14N 87.62W
05/23/2019 VERMILION IL EMERGENCY MNGR
NUMEROUS REPORTS OF TREES, TREE LIMBS AND POWER LINES
DOWN ACROSS THE CITY. AT LEAST TWO HOUSES DAMAGED BY
DOWNED TREES.
&&
MILLERLocal storm report, May 23, 3:23 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
323 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TSTM WND DMG ASHLAND 39.89N 90.01W
05/22/2019 CASS IL FIRE DEPT/RESCUE
STRUCTURAL DAMAGE TO NUMEROUS OUTBUILDINGS. LARGE 40 BY
80 MACHINE SHEDS COMPLETELY DESTROYED. NUMEROUS TREES
UPROOTED AND SNAPPED, NUMEROUS POWER POLES SNAPPED. ONE
TREE FELL ONTO A HOME. DAMAGE MOST PREVALENT ON WEST SIDE
OF TOWN.
&&
BMDLocal storm report, May 23, 3:26 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
326 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND DMG ARGENTA 39.99N 88.82W
05/23/2019 MACON IL EMERGENCY MNGR
TREES DOWN ON A HOUSE AND POWER LINES DOWN.
0105 AM TSTM WND DMG DECATUR 39.85N 88.93W
05/23/2019 MACON IL EMERGENCY MNGR
TREES DOWN ON A HOUSE ON HARPER AVENUE.
0110 AM LIGHTNING MOUNT ZION 39.78N 88.88W
05/23/2019 MACON IL EMERGENCY MNGR
HOUSE ON GOODWIN COURT STRUCK BY LIGHTNING, POSSIBLE
FIRE.
0206 AM TSTM WND DMG 5 WSW COLLISON 40.21N 87.89W
05/23/2019 VERMILION IL EMERGENCY MNGR
NUMEROUS POWER POLES DOWN ON ILLINOIS ROUTE 49 NEAR HOPE
TOWNSHIP.
&&
MILLERLocal storm report, May 23, 3:29 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
329 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 2 NW HUNTSVILLE 40.20N 90.89W
05/22/2019 M0.50 INCH SCHUYLER IL EMERGENCY MNGR
0955 PM TSTM WND DMG CANTON 40.56N 90.04W
05/22/2019 FULTON IL PUBLIC
DRIVE-UP ATM BUILDING BLOWN OVER.
1020 PM TSTM WND DMG 4 SE SUMMUM 40.23N 90.22W
05/22/2019 FULTON IL TRAINED SPOTTER
LARGE TREES DOWN ALONG ILLINOIS ROUTE 100
1045 PM HAIL 8 E HAVANA 40.30N 89.90W
05/22/2019 M1.75 INCH MASON IL LAW ENFORCEMENT
1102 PM HAIL GREEN VALLEY 40.41N 89.64W
05/22/2019 E0.75 INCH TAZEWELL IL EMERGENCY MNGR
1114 PM HAIL 3 WNW HOPEDALE 40.44N 89.47W
05/22/2019 E0.88 INCH TAZEWELL IL TRAINED SPOTTER
AND ESTIMATED 50 MPH WIND
1137 PM TSTM WND GST 3 S WINCHESTER 39.59N 90.46W
05/22/2019 M63.00 MPH SCOTT IL EMERGENCY MNGR
1143 PM HAIL PEKIN 40.57N 89.63W
05/22/2019 E0.75 INCH TAZEWELL IL TRAINED SPOTTER
1146 PM TSTM WND GST JACKSONVILLE 39.73N 90.23W
05/22/2019 E60.00 MPH MORGAN IL MESONET
1155 PM TSTM WND GST LITERBERRY 39.85N 90.20W
05/22/2019 E60.00 MPH MORGAN IL EMERGENCY MNGR
1157 PM TSTM WND DMG ASHLAND 39.89N 90.01W
05/22/2019 CASS IL FIRE DEPT/RESCUE
STRUCTURAL DAMAGE TO NUMEROUS OUTBUILDINGS. LARGE 40 BY
80 MACHINE SHEDS COMPLETELY DESTROYED. NUMEROUS TREES
UPROOTED AND SNAPPED, NUMEROUS POWER POLES SNAPPED. ONE
TREE FELL ONTO A HOME. DAMAGE MOST PREVALENT ON WEST SIDE
OF TOWN.
1200 AM TSTM WND GST 4 S ASHLAND 39.83N 90.01W
05/23/2019 E70.00 MPH MORGAN IL FIRE DEPT/RESCUE
LOSS OF POWER IN TOWN
1200 AM HAIL 4 S ASHLAND 39.83N 90.01W
05/23/2019 E0.88 INCH MORGAN IL FIRE DEPT/RESCUE
1215 AM TSTM WND DMG SHERMAN 39.89N 89.61W
05/23/2019 SANGAMON IL EMERGENCY MNGR
SEVERAL TREES DOWN, INCLUDING ONE ON A HOUSE.
1215 AM TSTM WND DMG 2 S GREENVIEW 40.06N 89.74W
05/23/2019 MENARD IL PUBLIC
THREE TREES BLOWN DOWN.
1216 AM TSTM WND GST SPRINGFIELD 39.78N 89.64W
05/23/2019 M67.00 MPH SANGAMON IL ASOS
1216 AM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
05/23/2019 SANGAMON IL AMATEUR RADIO
40 FOOT TREE, 2 FEET IN DIAMETER AT N GRAND AND HILL
STREET
1217 AM TSTM WND DMG SHERMAN 39.89N 89.61W
05/23/2019 SANGAMON IL TRAINED SPOTTER
POWERLINES DOWN AT PRINCE AND PARKWAY DR.
1219 AM TSTM WND DMG WILLIAMSVILLE 39.95N 89.56W
05/23/2019 SANGAMON IL EMERGENCY MNGR
FIVE POWER POLES SNAPPED
1219 AM TSTM WND DMG 1 W WILLIAMSVILLE 39.95N 89.58W
05/23/2019 SANGAMON IL EMERGENCY MNGR
POWER LINES DOWN ON ILLINOIS ROUTE 123
1220 AM TSTM WND DMG SW SPRINGFIELD 39.78N 89.64W
05/23/2019 SANGAMON IL TRAINED SPOTTER
POWERLINES BENT, 1-2 INCH TREE LIMBS AT CHATHAM ROAD AND
VETERANS PKWY.
1221 AM TSTM WND DMG DIVERNON 39.57N 89.65W
05/23/2019 SANGAMON IL EMERGENCY MNGR
POWER POLE AND TREES DOWN
1230 AM TSTM WND DMG DIVERNON 39.57N 89.65W
05/23/2019 SANGAMON IL AMATEUR RADIO
TREES AND POWERLINES DOWN.
1234 AM TSTM WND DMG LINCOLN 40.15N 89.37W
05/23/2019 LOGAN IL EMERGENCY MNGR
POWERLINES DOWN ACROSS THE CITY
1234 AM TSTM WND DMG LINCOLN 40.15N 89.37W
05/23/2019 LOGAN IL NWS EMPLOYEE
12 INCH TREE LIMB DOWN
1234 AM TSTM WND DMG LINCOLN 40.15N 89.37W
05/23/2019 LOGAN IL EMERGENCY MNGR
DOWNED TREE LIMB DAMAGED TWO CARS.
1236 AM TSTM WND DMG 2 NE LINCOLN 40.17N 89.34W
05/23/2019 LOGAN IL EMERGENCY MNGR
TWO VEHICLES BLOWN OFF OF INTERSTATE 55.
1240 AM TSTM WND DMG 2 SW ATLANTA 40.24N 89.26W
05/23/2019 LOGAN IL EMERGENCY MNGR
VEHICLE ON INTERSTATE 55 BLOWN INTO DITCH.
1243 AM FUNNEL CLOUD 1 S WESTON 40.73N 88.62W
05/23/2019 MCLEAN IL LAW ENFORCEMENT
US-24 AND WESTON BLACKTOP
0102 AM TSTM WND GST TOVEY 39.59N 89.46W
05/23/2019 M63.00 MPH CHRISTIAN IL AMATEUR RADIO
0105 AM TSTM WND DMG DECATUR 39.85N 88.93W
05/23/2019 MACON IL EMERGENCY MNGR
TREES DOWN ON A HOUSE ON HARPER AVENUE.
0105 AM TSTM WND DMG ARGENTA 39.99N 88.82W
05/23/2019 MACON IL EMERGENCY MNGR
TREES DOWN ON A HOUSE AND POWER LINES DOWN.
0109 AM TSTM WND GST BLOOMINGTON AIRPORT 40.48N 88.92W
05/23/2019 M58.00 MPH MCLEAN IL AWOS
0110 AM LIGHTNING MOUNT ZION 39.78N 88.88W
05/23/2019 MACON IL EMERGENCY MNGR
HOUSE ON GOODWIN COURT STRUCK BY LIGHTNING, POSSIBLE
FIRE.
0111 AM TSTM WND DMG CISCO 40.01N 88.72W
05/23/2019 PIATT IL EMERGENCY MNGR
SIGNIFICANT DAMAGE TO FIRE STATION.NUMEROUS TREES DOWN
THROUGHOUT TOWN, INCLUDING SEVERAL ON HOUSES.
0127 AM TSTM WND DMG FISHER 40.32N 88.35W
05/23/2019 CHAMPAIGN IL PUBLIC
LARGE TREE BRANCH DOWN ON HOUSE.
0144 AM TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
05/23/2019 M68.00 MPH CHAMPAIGN IL ASOS
0203 AM TSTM WND DMG 2 NW FITHIAN 40.13N 87.90W
05/23/2019 VERMILION IL EMERGENCY MNGR
LARGE TREE LIMBS AND POWER LINES DOWN ON ILLINOIS ROUTE
49 AND 1900 NORTH ROAD.
0206 AM TSTM WND DMG 1 E FITHIAN 40.11N 87.86W
05/23/2019 VERMILION IL EMERGENCY MNGR
NUMEROUS POWER POLES BLOWN DOWN AT US HIGHWAY 150 AND 450
EAST ROAD.
0206 AM TSTM WND DMG 5 WSW COLLISON 40.21N 87.89W
05/23/2019 VERMILION IL EMERGENCY MNGR
NUMEROUS POWER POLES DOWN ON ILLINOIS ROUTE 49 NEAR HOPE
TOWNSHIP.
0217 AM TSTM WND DMG DANVILLE 40.14N 87.62W
05/23/2019 VERMILION IL EMERGENCY MNGR
NUMEROUS REPORTS OF TREES, TREE LIMBS AND POWER LINES
DOWN ACROSS THE CITY. AT LEAST TWO HOUSES DAMAGED BY
DOWNED TREES.
&&
MILLERLocal storm report, May 23, 3:34 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
334 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM TSTM WND DMG CISCO 40.01N 88.72W
05/23/2019 PIATT IL EMERGENCY MNGR
6FT DIAMETER 115FT TALL TREE PARTIALLY UPROOTED AND
SNAPPED. 4FT 80FT TALL TREE SNAPPED.
&&
MILLERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:17 PM CDT | River Flood Warning | ILX | Lawrence | 4 days |
| May 22, 8:50 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 40 min |
| May 22, 9:13 PM CDT | Tornado Warning | ILX | Schuyler | 17 min |
| May 22, 9:26 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 49 min |
| May 22, 9:28 PM CDT | Tornado Warning | ILX | Schuyler | 32 min |
| May 22, 9:33 PM CDT | Tornado Warning | ILX | Fulton, Knox | 27 min |
| May 22, 9:56 PM CDT | Tornado Warning | ILX | Fulton, Schuyler | 34 min |
| May 22, 9:58 PM CDT | Tornado Warning | ILX | Fulton, Peoria | 32 min |
| May 22, 10:04 PM CDT | Tornado Warning | ILX | Fulton | 26 min |
| May 22, 10:21 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 24 min |
| May 22, 10:28 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, Mason, Tazewell | 47 min |
| May 22, 10:33 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 42 min |
| May 22, 10:49 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 41 min |
| May 22, 11:10 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 50 min |
| May 22, 11:27 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 48 min |
| May 22, 11:34 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 26 min |
| May 22, 11:56 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 49 min |
| May 23, 12:15 AM CDT | Tornado Warning | ILX | McLean | 30 min |
| May 23, 12:21 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon, Mason, Menard and 2 more | 39 min |
| May 23, 12:25 AM CDT | Tornado Warning | ILX | Logan | 20 min |
| May 23, 12:44 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Sangamon, Shelby | 46 min |
| May 23, 1:00 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 45 min |
| May 23, 1:13 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Macon, Piatt | 47 min |
| May 23, 1:25 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Douglas, Macon, Moultrie, Piatt, Shelby | 50 min |
| May 23, 1:53 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 52 min |
| May 23, 2:14 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Douglas, Edgar, Moultrie and 1 more | 46 min |
| May 23, 3:01 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Cumberland, Edgar | 44 min |
| May 23, 4:35 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 28 min |
| May 23, 4:51 AM CDT | Flash Flood Warning | ILX | Crawford, Effingham, Jasper | 5 hr |
| May 23, 7:32 AM CDT | Special Weather Statement | ILX | Clay, Richland | 43 min |
| May 23, 8:11 AM CDT | Tornado Warning | ILX | Lawrence, Richland | 34 min |
| May 23, 8:44 AM CDT | Flash Flood Warning | ILX | Lawrence, Richland | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.